Jump to content

Janelee: Introduction


Janelee

Recommended Posts

Hello there!

 

I tapered off 100mg of Pristiq beginning in Jan over a 2 month period. I went from 100mg to 50mg easily and then had a pharmacist compound the 50 mg tablets into 10 mg lots which she mixed with a slow release gel which I took in increments throughout the day. I tapered by 10mg per week. I did not experience the horrific brain zaps or immediate debilitating depression I have experienced when trying to cease this medication in the past. 

I then ceased Marijuana (daily long term user) mid May and then stopped using alcohol (daily long term user) at the start of June. Since ceasing Marijuana use my depression symptoms have been excruciating, and I am under a lot of pressure from my family, my psychologist and my GP to resume some sort of anti-depressant. I have a long history of SSRI and SNRI use. I was first put on an SSRI when I was 20 and am now 37. I have used Zoloft, Cipramil, Prozac, Luvox, Effexor, Pristiq (and probably some others that I have forgotten). When I was younger I did not have trouble moving between them and now that I am older I am very scared of the effects these drugs have had on my brain. I regret taking any of them to begin with and fear that they have permanently damaged me so that I must be on them forever. I feel like I have become addicted to these things! It's hard to know what is most real - that I experience depression or that I have depression from the withdrawal from anti-depressant drugs.

Most recently I was on Pristiq for over 6 years, at some stage I was taking 200mg, although my last dose was 100mg. I have found it impossible to come off until recently, using the compounding pharmacist that I mentioned at the start of my introduction. Six months later and my depression is very bad again and I am finding each day a struggle - I am not sure if it is because I am still withdrawing from the antidepressants (shouldn't they be gone by now?) or if it is because of the cessation of the alcohol and cannabis. I am unable to make any decisions and as a result have shopped around to different doctors looking for advice. I now have a script for Cymbalta, Pristiq, Luvox, Prozac and some SAMe and 5HTP....I am totally overwhelmed and confused and feel like I am all on my own in this. I am hesitant to return to an SNRI because of the withdrawals but unsure of which SSRI to take, if any at all. My dad wants me to take the SAMe and the 5htp but they scare me too. I seem to remember having a manic type episode on Prozac many years ago, but I was also using alcohol and drugs at the time, so am wondering if it would be safe to give it another go. I am so disappointed after working so hard to come off these drugs that I am even considering going back on them.

In the past two weeks I have been taking Oxazepam 15mg in the morning as prescribed, the mornings are the worst as I wake with dread at the day ahead. I feel very unwell at the moment and am really trying hard to figure out how to move through it. I really value this forum and have used it a lot for inspiration in the past so thank you for listening.

 

 

Link to comment
  • Moderator Emeritus

Hi Janelee, sounds like you are suffering withdrawal from pristiq, 2 months is a very fast taper but not

unusual. Most of us here tapered too fast. 

 

6 months off it is hit and miss whether reinstating might help but it could be worth a try.

A very tiny dose may be all that is needed, even as small as 1mg might help. There are no guarantees

though at this stage, it is best to reinstate as soon as possible after quitting.  If it helps then it would be best to

stay at that dose for a few weeks or even months to allow your brain and nervous system to stabilise. Then start

a slow taper, even such a tiny amount will need tapering to prevent withdrawal returning. 

 

It would be best to use the pristiq because that is what you were taking, as you say you had a reaction to prozac

you could have a reaction to the other SSRIs too.  SAMe and 5htp have made things worse for some people in 

withdrawal. The things that most people find helpful are omega 3 fish oil and magnesium.  

 

Here is a topic about reinstating http://survivingantidepressants.org/index.php?/topic/3079-about-reinstating-and-stabilizing-to-stop-withdrawal-symptoms/

 

It would be helpful if you could put your withdrawal history in your signature strip, there is a link at the top of my

signature that tells you  how to do that. 

 

Welcome to SA, the best place in the world for AD tapering information. 

**I am not a medical professional, if in doubt please consult a doctor with withdrawal knowledge.

 

 

Different drugs occasionally (mostly benzos) 1976 - 1981 (no problem)

1993 - 2002 in and out of hospital. every type of drug + ECT. Staring with seroxat

2002  effexor. 

Tapered  March 2012 to March 2013, ending with 5 beads.

Withdrawal April 2013 . Reinstated 5 beads reduced to 4 beads May 2013

Restarted taper  Nov 2013  

OFF EFFEXOR Feb 2015    :D 

Tapered atenolol and omeprazole Dec 2013 - May 2014

 

Tapering tramadol, Feb 2015 100mg , March 2015 50mg  

 July 2017 30mg.  May 15 2018 25mg

Taking fish oil, magnesium, B12, folic acid, bilberry eyebright for eye pressure. 

 

My story http://survivingantidepressants.org/index.php?/topic/4199-hello-mammap-checking-in/page-33

 

Lesson learned, slow down taper at lower doses. Taper no more than 10% of CURRENT dose if possible

 

 

Link to comment
  • Moderator Emeritus

Hi Janelee,

Welcome from me too.  I'm sorry to hear you have been feeling unwell for so long.  I know what its like to wake up every morning with that feeling of dread, I've been going through it since tapering off lexapro too fast and then using other prescription drugs to try and control symptoms.

 

Your situation is complicated because you also stopped using alcohol and Marijuana soon after a too fast taper from pristiq, they may have been cushioning the withdrawal effects, or you may be experiencing some withdrawal from all 3 substances.  As MammaP suggested, a small reinstatement of pristiq may help.  If you read through the topic she linked to it will help you decide.

 

 

In the past two weeks I have been taking Oxazepam 15mg in the morning as prescribed...

 

Oxazepam (Serax) is a fairly short acting benzo. It peaks out in your bloodstream in less than three hours and then begins to fall. We find that with short acting benzos people can then get withdrawal symptoms as blood levels fall (anxiety, tremulousness, panic). This is called "interdose withdrawal", or rebound anxiety.  So this may be part of your problem, you may actually be inducing some symptoms by your use of this drug. By taking a benzo more than twice a week, you can become dependent on it, and this too will need to be tapered.  You may want to consider talking to your doctor about trying a longer-acting benzo like diazepam or clonazepam.  But even these will eventually need to be tapered off.   I don't know for sure what to advise but this is something to be aware of.

 

For information and support related to benzo tapering and withdrawal, please go to our members only benzo forum, here:

 

http://survivinganti...ing-discussion/

 

Please stay in touch and let us know what you decide.  You will find a lot of friendly help and support here.

 

Petu.

I'm not a doctor.  My comments are not medical advise. These are my opinions based on my own experience and what I've learned. Please discuss your situation with a medical practitioner who has knowledge of tapering and withdrawal...if you are lucky enough to find one.

My Introduction Thread

Full Drug and Withdrawal History

Brief Summary

Several SSRIs for 13 years starting 1997 (for mild to moderate partly situational anxiety) Xanax PRN ~ Various other drugs over the years for side effects

2 month 'taper' off Lexapro 2010

Short acute withdrawal, followed by 2 -3 months of improvement then delayed protracted withdrawal

DX ADHD followed by several years of stimulants and other drugs trying to manage increasing symptoms

Failed reinstatement of Lexapro and trial of Prozac (became suicidal)

May 2013 Found SA, learned about withdrawal, stopped taking drugs...healing begins.

Protracted withdrawal, with a very sensitized nervous system, slowly recovering as time passes

Supplements which have helped: Vitamin C, Magnesium, Taurine

Bad reactions: Many supplements but mostly fish oil and Vitamin D

June 2016 - Started daily juicing, mostly vegetables and lots of greens.

Aug 2016 - Oct 2016 Best window ever, felt almost completely recovered

Oct 2016 -Symptoms returned - bad days and less bad days.

April 2018 - No windows, but significant improvement, it feels like permanent full recovery is close.

VIDEO: Where did the chemical imbalance theory come from?



VIDEO: How are psychiatric diagnoses made?



VIDEO: Why do psychiatric drugs have withdrawal syndromes?



VIDEO: Can psychiatric drugs cause long-lasting negative effects?

VIDEO: Dr. Claire Weekes

 

 

 

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy